Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Explicit reconstruction of homogeneous isolated hypersurface singularities from their Milnor algebras

Authors: A. V. Isaev and N. G. Kruzhilin
Journal: Proc. Amer. Math. Soc. 142 (2014), 581-590
MSC (2010): Primary 32S25, 13H10
Published electronically: October 31, 2013
MathSciNet review: 3133999
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By the Mather-Yau theorem, a complex hypersurface germ $ {\mathcal V}$ with isolated singularity is completely determined by its moduli algebra $ {\mathcal A}({\mathcal V})$. The proof of the theorem does not provide an explicit procedure for recovering $ {\mathcal V}$ from $ {\mathcal A}({\mathcal V})$, and finding such a procedure is a long-standing open problem. In this paper, we present an explicit way for reconstructing $ {\mathcal V}$ from $ {\mathcal A}({\mathcal V})$ up to biholomorphic equivalence under the assumption that the singularity of $ {\mathcal V}$ is homogeneous, in which case $ {\mathcal A}({\mathcal V})$ coincides with the Milnor algebra of $ {\mathcal V}$.

References [Enhancements On Off] (What's this?)

  • [B] Hyman Bass, On the ubiquity of Gorenstein rings, Math. Z. 82 (1963), 8-28. MR 0153708 (27 #3669)
  • [BH] Winfried Bruns and Jürgen Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics, vol. 39, Cambridge University Press, Cambridge, 1993. MR 1251956 (95h:13020)
  • [Ea] Michael G. Eastwood, Moduli of isolated hypersurface singularities, Asian J. Math. 8 (2004), no. 2, 305-313. MR 2129539 (2005m:32055)
  • [EI] M. G. Eastwood and A. V. Isaev, Extracting invariants of isolated hypersurface singularities from their moduli algebras, Math. Ann. 356 (2013), no. 1, 73-98. MR 3038122
  • [El] E. B. Elliott, An introduction to the algebra of quantics, Oxford University Press, 1895.
  • [FIKK] G. Fels, A. Isaev, W. Kaup, and N. Kruzhilin, Isolated hypersurface singularities and special polynomial realizations of affine quadrics, J. Geom. Anal. 21 (2011), no. 3, 767-782. MR 2810851 (2012e:32047),
  • [GKZ] I. M. Gelfand, M. M. Kapranov, and A. V. Zelevinsky, Discriminants, resultants and multidimensional determinants, Modern Birkhäuser Classics, Birkhäuser Boston Inc., Boston, MA, 2008. Reprint of the 1994 edition. MR 2394437 (2009a:14065)
  • [GLS] G.-M. Greuel, C. Lossen, and E. Shustin, Introduction to singularities and deformations, Springer Monographs in Mathematics, Springer, Berlin, 2007. MR 2290112 (2008b:32013)
  • [H] Craig Huneke, Hyman Bass and ubiquity: Gorenstein rings, Algebra, $ K$-theory, groups, and education (New York, 1997) Contemp. Math., vol. 243, Amer. Math. Soc., Providence, RI, 1999, pp. 55-78. MR 1732040 (2001m:13001),
  • [MY] John N. Mather and Stephen S.-T. Yau, Classification of isolated hypersurface singularities by their moduli algebras, Invent. Math. 69 (1982), no. 2, 243-251. MR 674404 (84c:32007),
  • [Sa] Kyoji Saito, Einfach-elliptische Singularitäten, Invent. Math. 23 (1974), 289-325 (German). MR 0354669 (50 #7147)
  • [Sch] Mathias Schulze, A solvability criterion for the Lie algebra of derivations of a fat point, J. Algebra 323 (2010), no. 10, 2916-2921. MR 2609182 (2011k:13044),
  • [St] Richard P. Stanley, Hilbert functions of graded algebras, Advances in Math. 28 (1978), no. 1, 57-83. MR 0485835 (58 #5637)
  • [Y1] Stephen S.-T. Yau, Solvable Lie algebras and generalized Cartan matrices arising from isolated singularities, Math. Z. 191 (1986), no. 4, 489-506. MR 832806 (87k:32014),
  • [Y2] Stephen S.-T. Yau, Solvability of Lie algebras arising from isolated singularities and nonisolatedness of singularities defined by $ {\rm sl}(2,{\bf C})$ invariant polynomials, Amer. J. Math. 113 (1991), no. 5, 773-778. MR 1129292 (92j:32125),

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32S25, 13H10

Retrieve articles in all journals with MSC (2010): 32S25, 13H10

Additional Information

A. V. Isaev
Affiliation: Department of Mathematics, The Australian National University, Canberra, ACT 0200, Australia

N. G. Kruzhilin
Affiliation: Department of Complex Analysis, Steklov Mathematical Institute, 8 Gubkina Street, Moscow GSP-1 119991, Russia

Received by editor(s): March 25, 2012
Published electronically: October 31, 2013
Communicated by: Franc Forstneric
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society